Black spot in right eye

Hi

Just wondered if anyone has had anything strange going on with your vision since finishing chemo?

I have developed a black spot in my right eye. I thought it was just a blob of mascara that I was seeing but its still there when I take make up of. Obviously its very noticable when I look at white or light colours such as my computer screen for instance or a white wall ect… Am really quite worried.

I am seeing my onc on Thursday so will hopefully get an answer.

Cheers
Bird
xxx

Hi Bird

Sorry no experience of this, but just a suggestion, why not go and visit an optician? They will probably be able to see you Tomorrow and may put your mind at ease sooner than Thursday. There is a tendancy to think that everything is cancer/chemo related, but hopefully this is not the case. Opticians are trained to spot eye defects,so should know what this spot is.

Good Luck and let us know how you get on, Nicola xx

You can get specks called floaters from a number of sources, and I would certainly see an eye specialist. Most floaters are just loose cells in the fluid in your eye. The oncologist might prefer to refer you to someone at the hospital, but many high-street opticians are properly trained to recognise most conditions (and might tell you to see a specialist as well.)

I hope it’s no more than that.

Cheryl

Hi Bird

I have had blurred vision with chemotherapy. I didn’t get any spots but am blinking over and over again to try and clear my eyes. They were also really dry, still are (nearly 3 weeks past cycle 7) and painful when I wake up in the morning. NOt sure if the spot could be to do with this but I’m sure it has affected my vision.

Hope the onc puts your mind at rest this week.

xx Jane

Jane, do ask about treatments for dry eyes. You might need something more than just artificial tears, although these can be good. There is a more expensive type which come in little ampules so you don’t have to throw them away so often. I got some when I had occasional painfully dry eyes with rads a couple of years ago, so I have been able to use the unopened ones. You could try artificial tears and then ask about a prescription if they don’t work.

That said, before I gave up on wearing contact lenses, I was taught to blink hard and then roll my eyes around to stimulate tears and spread them.

Cheryl

Thanks Cheryl, that’s really helpful.

Hi,
I ‘developed’ a black spot in one of my eyes after 2nd FEC. Had a chat with the doctor who advised me to see an optician, which I did. She said it is a ‘floater’ which many poeple develop, especially past 40. Apparantely nothing you can do about it, just have to live with it. She didn’t think it was chemo related. I would do as someone has suggested and see an optician.

I’ve had a black spot just as you describe for years. I was told by my optician that it’s where the optic nerve leaves the back of the eye, and is perfectly normal and fairly common, and nothing to worry about.

But I would suggest you go along to an optician and have your eyes tested (if you have your exemption certificate I believe an eye test is also free) so that you can let the optician take a close look at your eyes and give you the reassurance you could do with. They are really, really thorough looking at eyes, and know exactly what to look for, and they also ask what drugs you’re on so when you say you’re being treated for BC they’ll be able to keep a particular eye out for chemo-related stuff.

Hi bird,

I have experienced this too, but in my left eye (left sided bc) and only on a few occasions but I haven’t had chemo, just rads and tamoxifen so I put it down to the latter , but am seeing onc next week so will just add it to my list!

Hope you get it sorted, I would be interested to know what it is if you get it sorted, (also I’m not over 40 if floaters only affects this age group)

Take care x

I’d still go to optician as they are a good starting point for anything to do with eyes and will refer you on if they need to x

Hi,

I also had problems with eye during chemo. I had water discharge and sometimes blurred vision. I had sty infection as well. All this is because of blocking of glands. Everything was back to normal after the treatment.
All the Best

Just really agreeing with others here, I had problems with a lot of black floaters in my eyes after chemo. It took quite a long time for them to go but they did gradually.
I did go to the optician and have my eyes checked and I would recommend that. They have the equipment to do a thorough check.

I had seen an opthalmologist a year or so prior to my cancer diagnosis as I was suffering with dry eyes. He recommended the murine drops for dry eyes which you can buy in most chemists (not the ones for red eyes). They work so much better than others like Optrex.

take care, elinda x

If you need eye drops, you can probably get them on prescription.

Hi

Finally got around to seeing optician today about floater! Had lots of tests and all is well. My eyes are very healthy - hoorah! So I no longer need to worry about the newly acquired floater. Happy :slight_smile:

xx

Great news.

Cheryl

Thank you bird. It might not be a BC thing you mentioned (well it certainly seems that way now you’ve had good feedback), but I LOVE to read good news on here!